Alert archive / California / High Wind Watches in 2016

High Wind Watch 1, NWS Eureka, CA

October 11, 2016Del Norte County, Humboldt County, California

NWS Eureka, CA issued this high wind watch at Oct 11, 2016, 1:31 PM PDT for Del Norte County, Humboldt County, California. It took effect at Oct 13, 2016, 12:00 PM PDT. It was in force for .

The area

The counties it named.

The facts

Issued
Oct 11, 2016, 1:31 PM PDT (20:31 UTC)
In effect from
Oct 13, 2016, 12:00 PM PDT
Expired
Oct 12, 2016, 4:44 AM PDT
In force
Issued by
NWS Eureka, CA

Counties Del Norte County, CA, Humboldt County, CA

The radar

The Eureka (Bunker Hill) radar (KBHX), 86 km from the middle of the area, began a volume at 20:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 12:00Z, 8.5 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 12:00Z on 2016-10-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 12:00Z on 2016-10-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
960 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
119 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

678 
WWUS76 KEKA 112031
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
131 PM PDT TUE OCT 11 2016

...THE FIRST IN A SERIES OF POTENT PACIFIC COLD FRONTS WILL ARRIVE
ON THURSDAY ACCOMPANIED BY PERIODS OF STRONG SOUTH WINDS...

CAZ101-103-104-121300-
/O.NEW.KEKA.HW.A.0001.161013T1900Z-161014T0400Z/
COASTAL DEL NORTE-NORTHERN HUMBOLDT COAST-SOUTHWESTERN HUMBOLDT-
131 PM PDT TUE OCT 11 2016

...HIGH WIND WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH
THURSDAY EVENING...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM THURSDAY AFTERNOON THROUGH
THURSDAY EVENING. 

* WINDS...SOUTH WINDS WILL BEGIN TO INCREASE LATE THURSDAY MORNING
  AND RAPIDLY INCREASE THURSDAY AFTERNOON AS THE FIRST IN A SERIES
  OF STRONG COLD FRONTS MOVES ACROSS THE REGION. SUSTAINED SOUTH
  WINDS WILL PEAK THURSDAY AFTERNOON INTO THURSDAY EVENING RANGING
  FROM 15 TO 25 MPH...WITH LOCALLY HIGHER GUSTS OF 30 TO 40 MPH.

* LOCATIONS INCLUDE...THE ENTIRE NORTH COAST...WITH STRONGEST
  WINDS OCCURRING ALONG COASTAL HEADLANDS AND EXPOSED AREAS. THIS
  INCLUDES HUMBOLDT BAY...TRINIDAD HEAD AND CRESCENT CITY.
 
* HIGHWAY(S) IMPACTED...ELEVATED OR EXPOSED PORTIONS OF HWY 101.
  STRONG WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
  PROFILE VEHICLES.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT
  HTTP://WWW.WRH.NOAA.GOV/MAP...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

CAZ102-105-106-121300-
/O.NEW.KEKA.HW.A.0001.161013T1900Z-161014T0400Z/
DEL NORTE INTERIOR-NORTHERN HUMBOLDT INTERIOR-
SOUTHERN HUMBOLDT INTERIOR-
131 PM PDT TUE OCT 11 2016

...HIGH WIND WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH
THURSDAY EVENING FOR ELEVATED COASTAL INTERIOR AREAS ABOVE 2000 FT...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM THURSDAY AFTERNOON THROUGH
THURSDAY EVENING. 

* WINDS...SOUTH WINDS WILL INCREASE LATE THURSDAY MORNING...THEN
  PEAK IN THE LATE AFTERNOON AND EARLY EVENING AS THE FIRST IN A
  SERIES OF COLD FRONTS MOVES EAST ACROSS THE REGION. SUSTAINED
  WINDS WILL RANGE FROM 20 TO 30 MPH...WITH LOCALLY HIGHER GUSTS
  OF 50 TO 65 MPH.

* LOCATIONS INCLUDE...FOR ELEVATIONS ABOVE 2000 FT ALONG COASTAL
  INTERIOR MOUNTAIN RANGES. THIS INCLUDES THE COMMUNITIES OF
  KNEELAND...UPPER FICKLE HILL AND ELEVATED PORTIONS OF HIGHWAYS
  101...299 AND 36.
 
* HIGHWAY(S) IMPACTED...ELEVATED PORTIONS AND PASSES ALONG HIGHWAYS
  101...299 AND 36.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT
  HTTP://WWW.WRH.NOAA.GOV/MAP...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
2 follow-up statements
009 
WWUS76 KEKA 120023
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
523 PM PDT TUE OCT 11 2016

...THE FIRST IN A SERIES OF POTENT PACIFIC COLD FRONTS WILL
ARRIVE ON THURSDAY ACCOMPANIED BY PERIODS OF STRONG SOUTH WINDS...

CAZ101-103-104-121330-
/O.CON.KEKA.HW.A.0001.161013T1900Z-161014T0400Z/
COASTAL DEL NORTE-NORTHERN HUMBOLDT COAST-SOUTHWESTERN HUMBOLDT-
523 PM PDT TUE OCT 11 2016

...HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON
THROUGH THURSDAY EVENING...

* WINDS...SOUTH WINDS WILL BEGIN TO INCREASE LATE THURSDAY 
  MORNING AND RAPIDLY INCREASE THURSDAY AFTERNOON AS THE FIRST 
  IN A SERIES OF STRONG COLD FRONTS MOVES ACROSS THE REGION. 
  SUSTAINED SOUTH WINDS WILL PEAK THURSDAY AFTERNOON INTO 
  THURSDAY EVENING RANGING FROM 15 TO 25 MPH...WITH LOCALLY 
  HIGHER GUSTS OF 30 TO 40 MPH. 

* LOCATIONS INCLUDE...THE ENTIRE NORTH COAST...WITH STRONGEST 
  WINDS OCCURRING ALONG COASTAL HEADLANDS AND EXPOSED AREAS. 
  THIS INCLUDES HUMBOLDT BAY...TRINIDAD HEAD AND CRESCENT CITY. 

* HIGHWAY(S) IMPACTED...ELEVATED OR EXPOSED PORTIONS OF HWY 101. 
  STRONG WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH 
  PROFILE VEHICLES. 

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WRH.NOAA.GOV/MAP... 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$

CAZ102-105-106-121330-
/O.CON.KEKA.HW.A.0001.161013T1900Z-161014T0400Z/
DEL NORTE INTERIOR-NORTHERN HUMBOLDT INTERIOR-
SOUTHERN HUMBOLDT INTERIOR-
523 PM PDT TUE OCT 11 2016

...HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON
THROUGH THURSDAY EVENING...

* WINDS...SOUTH WINDS WILL INCREASE LATE THURSDAY MORNING...THEN 
  PEAK IN THE LATE AFTERNOON AND EARLY EVENING AS THE FIRST IN A 
  SERIES OF COLD FRONTS MOVES EAST ACROSS THE REGION. SUSTAINED 
  WINDS WILL RANGE FROM 20 TO 30 MPH...WITH LOCALLY HIGHER GUSTS 
  OF 50 TO 65 MPH. 

* LOCATIONS INCLUDE...FOR ELEVATIONS ABOVE 2000 FT ALONG COASTAL 
  INTERIOR MOUNTAIN RANGES. THIS INCLUDES THE COMMUNITIES OF 
  KNEELAND...UPPER FICKLE HILL AND ELEVATED PORTIONS OF HIGHWAYS 
  101...299 AND 36. 

* HIGHWAY(S) IMPACTED...ELEVATED PORTIONS AND PASSES ALONG 
  HIGHWAYS 101...299 AND 36. 

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WRH.NOAA.GOV/MAP... 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$
667 
WWUS76 KEKA 121144
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
444 AM PDT WED OCT 12 2016

...THE FIRST IN A SERIES OF POTENT PACIFIC COLD FRONTS WILL
ARRIVE ON THURSDAY ACCOMPANIED BY STRONG SOUTH WINDS...

CAZ104-122330-
/O.UPG.KEKA.HW.A.0001.161013T1900Z-161014T0400Z/
/O.NEW.KEKA.HW.W.0001.161013T1900Z-161014T0400Z/
SOUTHWESTERN HUMBOLDT-
444 AM PDT WED OCT 12 2016

...HIGH WIND WARNING IN EFFECT FROM NOON TO 9 PM THURSDAY...

* WINDS...SOUTH WINDS WILL BEGIN TO INCREASE LATE THURSDAY MORNING
  AND RAPIDLY INCREASE THURSDAY AFTERNOON AS THE FIRST IN A SERIES
  OF STRONG COLD FRONTS MOVES ACROSS THE REGION. SUSTAINED SOUTH
  WINDS WILL PEAK THURSDAY AFTERNOON INTO THURSDAY EVENING RANGING
  FROM 20 TO 30 MPH...WITH LOCALLY HIGHER GUSTS OF 50 TO 60 MPH.

* LOCATIONS INCLUDE...THE ENTIRE NORTH COAST...WITH STRONGEST
  WINDS OCCURRING ALONG COASTAL HEADLANDS AND EXPOSED AREAS. THIS
  INCLUDES THE KING RANGE AND EAST POINT. 

* HIGHWAYS IMPACTED...NONE. STRONG WINDS WILL MAKE DRIVING
  DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT
  HTTP://WWW.WRH.NOAA.GOV/MAP... 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

CAZ102-105-106-122330-
/O.UPG.KEKA.HW.A.0001.161013T1900Z-161014T0400Z/
/O.NEW.KEKA.HW.W.0001.161013T1900Z-161014T0400Z/
DEL NORTE INTERIOR-NORTHERN HUMBOLDT INTERIOR-
SOUTHERN HUMBOLDT INTERIOR-
444 AM PDT WED OCT 12 2016

...HIGH WIND WARNING IN EFFECT FROM NOON TO 9 PM THURSDAY...

* WINDS...SOUTH WINDS WILL INCREASE LATE THURSDAY MORNING...THEN
  PEAK IN THE LATE AFTERNOON AND EARLY EVENING AS THE FIRST IN A
  SERIES OF COLD FRONTS MOVES EAST ACROSS THE REGION. SUSTAINED
  WINDS WILL RANGE FROM 20 TO 30 MPH...WITH LOCALLY HIGHER GUSTS
  OF 50 TO 70 MPH.

* LOCATIONS INCLUDE...FOR ELEVATIONS ABOVE 2000 FT ALONG COASTAL
  INTERIOR MOUNTAIN RANGES. THIS INCLUDES THE COMMUNITIES OF
  KNEELAND...UPPER FICKLE HILL.

* HIGHWAYS IMPACTED...ELEVATED PORTIONS AND PASSES ALONG HIGHWAYS
  101...299...AND 36.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT
  HTTP://WWW.WRH.NOAA.GOV/MAP... 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

CAZ101-103-122330-
/O.UPG.KEKA.HW.A.0001.161013T1900Z-161014T0400Z/
/O.NEW.KEKA.WI.Y.0017.161013T1900Z-161014T0400Z/
COASTAL DEL NORTE-NORTHERN HUMBOLDT COAST-
444 AM PDT WED OCT 12 2016

...WIND ADVISORY IN EFFECT FROM NOON TO 9 PM THURSDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TO 9 PM THURSDAY. THE
HIGH WIND WATCH IS NO LONGER IN EFFECT.

* WINDS...SOUTH WINDS WILL BEGIN TO INCREASE LATE THURSDAY 
  MORNING AND RAPIDLY INCREASE THURSDAY AFTERNOON AS THE FIRST 
  IN A SERIES OF STRONG COLD FRONTS MOVES ACROSS THE REGION. 
  SUSTAINED SOUTH WINDS WILL PEAK THURSDAY AFTERNOON INTO 
  THURSDAY EVENING RANGING FROM 15 TO 25 MPH...WITH LOCALLY 
  HIGHER GUSTS OF 30 TO 40 MPH. 

* LOCATIONS INCLUDE...THE ENTIRE REDWOOD COAST...WITH STRONGEST
  WINDS OCCURRING ALONG COASTAL HEADLANDS AND EXPOSED AREAS. THIS
  INCLUDES HUMBOLDT BAY...TRINIDAD HEAD AND CRESCENT CITY.

* HIGHWAY IMPACTED...ELEVATED OR EXPOSED PORTIONS OF HIGHWAY 101.
  STRONG WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
  PROFILE VEHICLES.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT
  HTTP://WWW.WRH.NOAA.GOV/MAP... 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this high wind watch went out at Oct 11, 5:09 AM PDT, 8 hours 22 minutes earlier.

Area forecast discussion, Oct 11, 5:09 AM PDT, 8 hours 22 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
509 AM PDT TUE OCT 11 2016

.SYNOPSIS...Generally dry weather will continue through Wednesday.
A series of strong pacific fronts will bring periods of gusty winds
and heavy rain to the region from Thursday through Sunday with a
brief break in the weather on Friday.

&&

.DISCUSSION...Low cloudiness blankets most of the coastal waters
this morning and extends well inland up adjacent river valleys.
ACV profiler data reveals that the marine layer has deepened to
over 3000 feet. As a result, ceiling heights are generally
several hundred feet higher than the past few days, and, as a
result, visibilities are higher and more variable. An upper
trough and an associated surface front produced a bit of light
rain across the extreme N portion of the area a few hours ago.
Support for additional rain is waning the in near term, and the
front will lift back to the N later today ahead of an approaching
storm system.

The first in a pair of strong, early season storm systems will
approach the area from the NW late Wednesday and early Thursday.
Multiple surface lows are forecast to rapidly deepen well N of the
area. Deep moisture will enter the base of the upper trough and spread
S along the Pacific NW coast, leading to a period of moderate to
heavy rainfall from Thursday afternoon through Friday morning.
Favored areas for the heaviest rainfall will be across S facing
terrain, particularly across inland Del Norte and N Humboldt
counties and the King Range of SW Humboldt county. Rainfall during
this event may top 3 to 5 inches in orographically favored areas.
Increasing S winds will lead to a rain shadow effect along
portions of the Redwood Coast, particularly around Humboldt Bay.
However, even there, rainfall totals will likely exceed 1 to 2
inches. Winds will ramp up quickly during the day Thursday with
gusts to 60 mph possible over higher terrain near and N of Cape
Mendocino. Wind advisories may be needed for portions of the
area. There is the possibility of isolated thunderstorms over our
N coastal waters Thursday night, possibly impacting adjacent land
areas of Del Norte county as well. Due to high uncertainty and
expected low coverage, have left out of the forecast for now, but
these may need to be added with later packages.

After a brief respite on Friday, another storm system will bomb
offshore the Pacific NW coast Friday night and Saturday. The GFS
drops the central pressure of the surface low to 955 mb Saturday
afternoon just W of Vancouver, Canada. Another slug of heavy
rainfall will accompany the attendant surface front. Additionally,
a very strong low-level jet will bring stronger winds to the area,
particularly at higher elevations and along coastal headlands.
Wind advisories and high wind watches/warnings for Saturday
afternoon and evening will likely be needed. Wind gusts in excess
of 70 to 80 mph are possible over the highest elevations near and
N of Cape Mendocino. Rainfall amounts with this 2nd system may be
similar to the 1st. Later shifts will need to monitor the area
river response to the 1st rains for possible impacts during the
2nd event. /SEC

&&

.AVIATION...Not a good night for aviation in the area. Crescent City
was in LIFR since 6Z, with ceiling around 200 to 400 feet and
visibility around 2 statue miles. Condition was slightly better
in Arcata, as it was bouncing between IFR and MVFR. For Ukiah,
some marine stratus sneaked into the area from the south, lowering
to ceiling to 500 feet and thus leading to IFR conditions.

Do expect LIFR condition in Crescent City should improve this
morning, and they may be getting to VFR/MVFR. However, do expect the
marine stratus to return this evening dropping conditions back down
to IFR/LIFR.

For Arcata, do expect IFR/MVFR conditions to improve by the morning,
getting to VFR for most of the day. However, do expect marine
stratus to return this evening dropping conditions back down to IFR
or lower.

For Ukiah, do expect VFR through today, some marine stratus may
sneak in from the south late tonight, dropping conditions to around
MVFR. /RCL

&&

.MARINE...Forecast is still on track, with little or no change to
previous forecast package. The biggest change is the issuance of
Storm Watch for the northern outside waters, and Gale Watch for the
northern inside water for Thursday morning through late Thursday
night.

For Tuesday, we will still be seeing N to NW winds off the NW
California coast. Wave height will be around 4 to 5 feet, mainly
from southwest swell. The low winds and seas are courtesy of a weak
high pressure off the NW California coast. This weather feature will
gradually be squeezed out by a strong weather front pushing east
towards the West Coast on Wednesday. Winds on Wednesday daytime will
be switching from north to south, then increase during the overnight
hours on Wednesday. Do expect storm force wind gusts to develop by
Thursday morning for the northern outside waters, while there will
be gale force wind gusts for the northern inside waters. Wave height
in excess of 20 feet in store for the northern outside waters on
Thursday. Do expect the winds to taper off for Friday.

Another strong weather front will push through the area on Saturday.
Do expect another round of strong winds and high seas on Saturday.
Looks like winds will drop off on Sunday. /RCL

&&

.EKA Watches/Warnings/Advisories...
CA...None.
NORTHWEST CALIFORNIA COASTAL WATERS...
     Gale Watch from Thursday morning through late Thursday night
      for PZZ450.
     Storm Watch from Thursday morning through late Thursday night
      for PZZ470.

Visit us at http://www.weather.gov/eureka

Follow us on Facebook and Twitter at:
http://www.facebook.com/NWSEureka
http://www.twitter.com/nwseureka

For forecast zone information
see the forecast zone map online:
http://www.weather.gov/eureka/zonemap.png
Hazardous weather outlook, Oct 11, 6:34 AM PDT, 6 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
634 AM PDT TUE OCT 11 2016

CAZ101-103-104-121345-
COASTAL DEL NORTE-NORTHERN HUMBOLDT COAST-SOUTHWESTERN HUMBOLDT-
634 AM PDT TUE OCT 11 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

TWO STRONG PACIFIC FRONTS WILL MOVE ACROSS THE NORTH COAST...THE
FIRST ON THURSDAY...FOLLOWED BY THE SECOND ON SUNDAY WHICH WILL
BRING PERIODS OF HEAVY RAIN AND GUSTY WINDS. 3 TO 6 INCHES OF
RAIN IS EXPECTED ACROSS NORTH COAST COMMUNITIES...WHILE AREAS
ALONG THE NORTHERN COASTAL MOUNTAINS MAY SEE RAIN AMOUNTS OF 6 TO
8 INCHES LOCALLY OVER RAIN PRONE AREAS. ALTHOUGH SMALL CREEKS AND
STREAMS MAY BE FULL...LARGE MAINSTREAM RIVERS ARE EXPECTED TO
REMAIN WELL BELOW MONITOR STAGE. COASTAL COMMUNITIES CAN EXPECT
SOUTH WINDS OF 20 TO 30 MPH ON THURSDAY AND SATURDAY WITH STRONGER
GUSTS TO 45 MPH LOCALLY ALONG COASTAL BLUFFS AND WIND PRONE AREAS
SUCH AS CRESCENT CITY AND TRINIDAD HEAD. HIGH SURF IN EXCESS OF 20
FEET POSSIBLE THURSDAY THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAZ102-105-106-121345-
DEL NORTE INTERIOR-NORTHERN HUMBOLDT INTERIOR-
SOUTHERN HUMBOLDT INTERIOR-
634 AM PDT TUE OCT 11 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

TWO STRONG PACIFIC FRONTS WILL MOVE ACROSS THE NORTH COAST
INTERIOR...THE FIRST ON THURSDAY...FOLLOWED BY THE SECOND ON SUNDAY
WHICH WILL BE ACCOMPANIED BY PERIODS OF HEAVY RAIN AND GUSTY
WINDS. A TOTAL OF 5 TO 8 INCHES OF RAIN IS EXPECTED ACROSS THE
COASTAL AND INTERIOR MOUNTAINS FROM THURSDAY THROUGH SUNDAY.
HIGHEST RAINFALL AMOUNTS OVER RAIN PRONE AREAS DEL NORTE COUNTY
AND COASTAL RANGES OF HUMBOLDT COUNTY. ALTHOUGH SMALL CREEKS AND
STREAMS MAY BE FULL...LARGE MAINSTREAM RIVERS WILL REMAIN WELL
BELOW MONITOR STAGE. STRONGER WINDS ARE ALSO LIKELY ALONG HIGHER
ELEVATIONS AND RIDGES WHERE GUSTS FROM 50 TO 80 MPH ARE POSSIBLE
FOR ELEVATED COMMUNITIES SUCH AS KNEELAND AND FICKLE HILL.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAZ109-121345-
MENDOCINO COAST-
634 AM PDT TUE OCT 11 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

TWO STRONG PACIFIC FRONTS WILL MOVE ACROSS THE NORTH COAST WHILE
EXTENDING SOUTHWARD ACROSS THE MENDOCINO COAST. THE FIRST WILL
ARRIVE ON THURSDAY...FOLLOWED BY THE SECOND ON SUNDAY WHICH WILL
BRING PERIODS OF HEAVY RAIN AND GUSTY WINDS. 1 TO 3 INCHES OF
RAINFALL IS EXPECTED ALONG THE MENDOCINO COASTAL COMMUNITIES
THURSDAY THROUGH SUNDAY.  HEAVIER RAIN IS LIKELY ACROSS WESTERN
SLOPES OF THE THE MENDOCINO COASTAL MOUNTAINS WHERE A TOTAL OF 3 TO
6 INCHES MAY BE OBSERVED. ALTHOUGH SMALL CREEKS AND STREAMS MAY
BE FULL LARGE MAINSTREAM RIVERS WILL REMAIN WELL BELOW MONITOR
STAGE. PERIODS OF GUSTY SOUTH WINDS ARE ALSO EXPECTED ALONG THE
MENDOCINO COAST RANGING FROM 15 TO 25 MPH WITH LOCALLY STRONGER
GUSTS TO NEAR 35 MPH ARE POSSIBLE. HIGH SURF IN EXCESS OF 20 FEET
POSSIBLE THURSDAY THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAZ107-108-110>113-121345-
NORTHERN TRINITY-SOUTHERN TRINITY-NORTHWESTERN MENDOCINO INTERIOR-
NORTHEASTERN MENDOCINO INTERIOR-SOUTHWESTERN MENDOCINO INTERIOR-
SOUTHEASTERN MENDOCINO INTERIOR-
634 AM PDT TUE OCT 11 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 11, 3:05 AM PDTGale WatchEKA24 hr
Oct 11, 3:05 AM PDTStorm WatchEKA24 hr

Nearby

High Wind Watches in California, 2016Every high wind watch in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.